Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

March 24, 2021Garvin County, Oklahoma

NWS Norman, OK issued this special weather statement at Mar 24, 2021, 9:36 PM CDT for Garvin County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2021, 9:36 PM CDT (02:36 UTC)
Expired
Mar 24, 2021, 10:00 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Garvin County, OK

The radar

The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS84 KOUN 250236
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
936 PM CDT Wed Mar 24 2021
 
OKZ028-030-040>042-250300-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Murray OK-
936 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Pottawatomie...eastern
Garvin...northwestern Pontotoc...southeastern McClain and north
central Murray Counties Until 1000 PM CDT...

AT 933 PM CDT, a strong thunderstorm was located 4 miles south of
Pauls Valley, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 40 MPH...

LAT...LON 3455 9725 3468 9738 3498 9706 3478 9685
TIME...MOT...LOC 0233Z 227DEG 35KT 3467 9725 

$$

Ware

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:54 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 24, 6:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Wed Mar 24 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 234 PM CDT Wed Mar 24 2021

Southerly flow ahead of an approaching shortwave trough will bring
increasingly moist air into north Texas and Oklahoma tonight and
early Thursday. Scattered virga and showers have already formed
over the region, and should continue to generally increase this
evening. Mainly elevated instability will contribute to a few
thunderstorms, mainly over southern Oklahoma and north Texas this
evening and overnight. A few severe storms, with mainly a hail
threat, will be possible over our southeast counties this evening
through the first couple of hours after midnight.

As the upper wave continues moving east tomorrow, the rain
chances will diminish from west to east. All rain should be east
of our forecast area by mid-afternoon.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 338 PM CDT Wed Mar 24 2021

Temperatures will moderate on Friday as mid-level heights rise and
southerly winds return as the trough departs the Southern Plains. A
strengthening surface cyclone from lee cyclogenesis will result in
breezy southerly winds with sustained winds at 20 to 25 mph with
gusts over 35 mph possible. Combined with low relative humidity and
warm temperatures, this may result in elevated fire weather
conditions Friday afternoon.

On Saturday, a shortwave trough will move toward the Great Lakes
with a trailing cold front moving through the Southern Plains.
There is a slight chance showers and thunderstorms may develop along
or just north of the cold front late Saturday, primarily across the
southeast of Oklahoma. While there will be instability, the remains
some uncertainty on the strength of the cap. Slightly cooler
temperatures are expected in the front's wake for Sunday.

By late Sunday into early Monday, a trough is progged to lift into
the Southern Plains with another chance of rain. Instability appears
to be quite limited, so opted to only mention a slight chance of
thunderstorms (primarily across the southeast).

By Tuesday into Wednesday, a longwave trough is progged to dig into
the Plains. As this occurs, another cold front with a chance of
showers of thunderstorms will move through the area with cooler
temperatures mid-week. There is the potential this could be a
relatively strong front (with respect to temperatures), so
temperatures could be lowered further in subsequent forecasts.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 651 PM CDT Wed Mar 24 2021

Showers and thunderstorms will continue to lift northeastward out
of Texas through this evening, mainly along I-44/I-35. Vsbys
should remain above 4 SM. Later tonight, cigs will drop to MVFR
and then likely IFR before sunrise. Showers may continue along and
east of I-35 through this time also. Winds will remain easterly to
northerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  44  61  43  74 /  70  30   0   0
Hobart OK         40  62  43  75 /  30  10   0   0
Wichita Falls TX  45  66  46  80 /  30  20   0   0
Gage OK           35  59  40  71 /  50   0   0   0
Ponca City OK     43  58  40  72 /  50  20   0  10
Durant OK         50  66  45  76 /  90  50   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....10
AVIATION...03
Hazardous weather outlook, Mar 24, 11:55 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1155 AM CDT Wed Mar 24 2021

OKZ004>048-050>052-TXZ083>090-251200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1155 AM CDT Wed Mar 24 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Strong to severe thunderstorms are possible Wednesday evening and
tonight across parts of southern Oklahoma and western north
Texas. Hail up to the size of quarters and wind gusts up to 60
mph are possible with these storms.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
southeast Oklahoma should be ready for severe weather operations
this evening and overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorms are possible early Thursday morning over southeast
Oklahoma. These storms are not expected to be severe.

.Fire Weather...
Elevated fire weather conditions are possible on Friday over
western Oklahoma and western north Texas due to breezy south
winds, warm temperatures, and low relative humidity. Elevated
fire weather is also possible next Monday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 24, 9:34 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
934 PM CDT Wed Mar 24 2021

OKZ047-250300-
Johnston OK-
934 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Johnston County Until
1000 PM CDT...

AT 933 PM CDT, a strong thunderstorm was located near Mannsville,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3417 9680 3417 9694 3425 9693 3447 9680
      3434 9661
TIME...MOT...LOC 0233Z 215DEG 24KT 3420 9687

Ware
Special weather statement, Mar 24, 9:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
936 PM CDT Wed Mar 24 2021

OKZ028-030-040>042-250300-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Murray OK-
936 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Pottawatomie...eastern
Garvin...northwestern Pontotoc...southeastern McClain and north
central Murray Counties Until 1000 PM CDT...

AT 933 PM CDT, a strong thunderstorm was located 4 miles south of
Pauls Valley, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3455 9725 3468 9738 3498 9706 3478 9685
TIME...MOT...LOC 0233Z 227DEG 35KT 3467 9725

Ware

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:34 PM CDTSpecial Weather StatementOUNJohnston26 min
Mar 24, 9:55 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Pontotoc35 min
Mar 24, 10:01 PM CDTSpecial Weather StatementOUNPontotoc29 min
Mar 24, 10:05 PM CDTSpecial Weather StatementOUNBryan25 min
Mar 24, 10:21 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes39 min
Mar 24, 11:11 PM CDTSpecial Weather StatementOUNBryan34 min
Mar 24, 11:39 PM CDTSpecial Weather StatementOUNBryan21 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.